



First Regional Review of the Global Compact for Safe, Orderly and Regular Migration in the UNECE region

12 and 13 November 2020

	day, 12 November 2020, 10:00 – 15:20
Virtual I	Meeting (240 mins) Opening session (30 mins)
10:00 - 10:30	Moderator Ms. Renate Held, Regional Director of the International Organization for Migration (IOM) Regional Office Vienna for the SEEECA region
	Panel Mr. António Vitorino, Coordinator of the UN Network on Migration and Director General of the International Organization for Migration (IOM)
	Mr. Evarist Bartolo, Minister for Foreign and European Affairs, Republic of Malta
	Mr. Yavuz Selim Kıran, Deputy Minister of Foreign Affairs, Republic of Turkey
	Mr. Niels Annen, Minister of State, Federal Foreign Office, Federal Republic of Germany
	Ms. Michele LeVoy, Rapporteur Multi-stakeholder Consultations on the Regional Review for Europe and North America.
	Roundtable 1 (100 mins) (addressing GCM objective 14, 15, 16, 19, 20 and 22) 14. Enhance consular protection, assistance and cooperation throughout the migration cycle 15. Provide access to basic services for migrants 16. Empower migrants and societies to realize full inclusion and social cohesion 19. Create conditions for migrants and diasporas to fully contribute to sustainable development in all countries 20. Promote faster, safer & cheaper transfer of remittances & foster financial inclusion of migrants 22. Establish mechanisms for the portability of social security entitlements and earned benefits
10:30 - 12:10	Moderator Ms. Laurel Townhead, Representative for Human Rights and Refugees, Quaker United Nations Office
	Panel discussion Mr. George Balan, State Secretary of Migration, Republic of Moldova
	Mr. Frederic Vallier, Secretary General, Council of European Municipalities and Regions
	Ms. Christine Knudsen, Director, External Relations Strategic Planning, Knowledge and Innovation, UN-Habitat
	Interactive discussion from the floor (80 mins)
12:10 – 13:30	Lunch Break
	Roundtable 2 (100 mins) (addressing GCM objectives 2, 5, 6, 12, 18) 2. Minimize the adverse drivers and structural factors that compel people to leave their country of origin 5. Enhance availability and flexibility of pathways for regular migration 6. Facilitate fair and ethical recruitment and safeguard conditions that ensure decent work 12. Strengthen certainty and predictability in migration procedures for appropriate screening, assessment and referral 18. Invest in skills development and facilitate mutual recognition of skills, qualifications and competences
13:30 – 15:10	Moderator Mr. Andrew Geddes, Director Migration Policy Centre, European University Institute
	Panel discussion Mr. Birzhan Nurymbetov, Minister of Labour, Republic of Kazakhstan
	Ms. Renate Hornung-Draus, Managing Director of the Confederation of German Employers Associations (BDA), IOE Vice-President for Europe and Central Asia
	Ms. Lieve Verboven, Director of the International Labour Organization (ILO) Office for the EU and Benelux countries
	Interactive discussion from the floor (80 mins)
	Summary of Day 1 (10 mins)
15:10-	Mr. David Donoghue, UN System Staff College Representative and former Irish Ambassador to UN

	Recap of Day 1 (10 mins)
10:00 – 10:10	Mr. David Donoghue, UN System Staff College Representative and former Irish Ambassador to UN
	Roundtable 3 (100 mins) (addressing GCM objectives 4, 8, 9,10, 11, 13, 21) 4. Ensure that all migrants have proof of legal identity and adequate documentation 8. Save lives and establish coordinated international efforts on missing migrants 9. Strengthen the transnational response to smuggling of migrants 10. Prevent, combat and eradicate trafficking in persons in the context of international migration 11. Manage borders in an integrated, secure and coordinated manner 13. Use migration detention only as a measure of last resort and work towards alternatives 21. Cooperate in facilitating safe and dignified return and readmission, as well as sustainable reintegration
10:10 – 11:50	Moderator Ms. Ashita Mittal, Regional Representative for Central Asia, United Nations Office on Drugs and Crime (UNODC)
	Panel discussion Mr. Julian Hodaj, Deputy Minister of Interior, Republic of Albania
	Mr. Felipe González Morales, Special Rapporteur on the Human Rights of Migrants
	Ms. Afshan Khan, Regional Director for Europe and Central Asia, United Nations Children's Fund (UNICEF)
	Interactive discussion from the floor (80 mins)
11:50- 13:30	Lunch Break
	Roundtable 4 (100 mins) (GCM objectives 1, 3, 7, 17 and 23) 1. Collect and utilize accurate and disaggregated data as a basis for evidence-based policies 3. Provide accurate and timely information at all stages of migration 7. Address and reduce vulnerabilities in migration 17. Eliminate all forms of discrimination and promote evidence-based public discourse to shape perceptions of migration
42-20	23. Strengthen international cooperation & global partnerships for safe, orderly & regular migration Moderator
13:30 – 15:10	Mr. Paul Whittingham, Head of the Conflict, Security and Migration Department, Foreign Commonwealth and Development Office
	Panel discussion Ms. Britta Behrendt, Director for General Issues of Migration and Refugee Policy and EU Freedom of Movement, German Federal Ministry of the Interior, Building and Community and Ms. Honey Deihimi, Director for Social Integration, Federal Chancellery
	Mr. Tim Dixon, Co-Founder, More in Common
	Ms. Debbie Kohner, Secretary General, European Network of National Human Rights Institutions (ENNHRI)
	Ms. Birgit Van Hout, Regional Representative for Europe, Office of the United Nations High Commissioner for Human Rights (OHCHR)
	Interactive discussion from the floor (80 mins)
	Closing (20 mins)
15:10 – 15:40	Moderator Mr. Jonathan Prentice, Head of UN Network on Migration Secretariat
	Panel Mr. Marco Mendicino, Minister of Immigration, Refugees and Citizenship, Canada
	Ms. Berta Nunes, Secretary of State of Portuguese Communities, Portugal
	Mr. Stéphane Jaquemet, Director of Policy, International Catholic Migration Committee (ICMC)